Alert archive / Ohio / Special Weather Statements in 2019

Special Weather Statement, NWS Cleveland, OH

June 29, 2019Mahoning County, Ohio

NWS Cleveland, OH issued this special weather statement at Jun 29, 2019, 3:25 PM EDT for Mahoning County, Ohio. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2019, 3:25 PM EDT (19:25 UTC)
Expired
Jun 29, 2019, 4:15 PM EDT
In force
50 min
Issued by
NWS Cleveland, OH

County Mahoning County, OH

The radar

The Pittsburgh radar (KPBZ), 75 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2019-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 262 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2019-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
262 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1526 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

294 
WWUS81 KCLE 291925
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
325 PM EDT Sat Jun 29 2019

OHZ033-292015-
Mahoning-
325 PM EDT Sat Jun 29 2019

...ISOLATED STRONG THUNDERSTORMS WILL AFFECT MAHONING COUNTY...

At 324 PM EDT, isolated strong thunderstorms were located over 
Mahoning County moving southeast at 20 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

These storms may intensify, so be certain to monitor local radio 
stations and available television stations for additional 
information and possible warnings from the National Weather Service.

LAT...LON 4099 8109 4099 8100 4113 8099 4113 8052
      4090 8052 4090 8082 4093 8083 4093 8089
      4090 8090 4091 8109
TIME...MOT...LOC 1924Z 298DEG 16KT 4102 8071 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 29, 3:18 PM EDT, 7 minutes earlier.

Area forecast discussion, Jun 29, 3:18 PM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
318 PM EDT Sat Jun 29 2019

.SYNOPSIS...A cold front will move south of the forecast area
overnight.  High pressure will build over the region on Sunday.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
A cold front will move south across the forecast area
overnight.  Showers and thunderstorms will continue to develop this
afternoon and evening in advance of this system.  The bulk of the
activity will remain over Northeast Ohio and Northwest PA but a
scattered shower or thunderstorm is possible anywhere in the
forecast area.  The front will become nearly stationary south of the
Ohio River Valley overnight.  High pressure will briefly build over
the region on Sunday bringing dry, clear and cooler conditions. Any
system will approach the forecast area from the west late Sunday
night.  A few showers are possible in the western areas towards
daybreak Monday.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
A weak cold front will approach the area on Monday with increasing
chances of thunderstorms through the day. The best chances look to
be during the evening with some jet energy rounding the top of the
ridge. Cant rule out the potential for a few severe thunderstorms.
Cold front will attempt to move south of the region Monday morning
but it may end up being located across western Ohio. This may end up
causing a few thunderstorms to develop across NW Ohio as we see
additional ripples of jet energy round the top of the ridge.

5H heights increase in the short term so we will warm back up with
above average temperatures returning. May have to watch heat index
values Monday afternoon with NW Ohio approaching 100.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
More of the same in the long term with weak frontal boundaries
influencing the area along with lake breezes and outflow from
convection. The upper level ridge will fluctuate in strength over us
which will bounce the thunderstorm coverage from isolated to
scattered each day. Temperatures will remain above seasonal
averages.

&&

.AVIATION /18Z Saturday THROUGH Thursday/...
Scattered showers and thunderstorms are beginning to develop
this afternoon as a cold front drifts south over the forecast
area. Cloud bases around 4-5kft. The models indicate an
increase in convection particularly over the central and
eastern sections of the area within the next few hours. I will
place VCTS in many TAF locations ~ 20Z to 24Z as confidence in
the exact location will be difficult. After 00Z the convection
will slide to the south and high pressure will build over the
region. Westerly winds will shift to the northwest as this front
passes TAF locations this evening.

OUTLOOK...Non-VFR possible with isolated to scattered
thunderstorms that develop Monday afternoon through Wednesday.

&&

.MARINE...
A cold front will sag southward across the lake overnight with
westerly winds becoming north. Winds reach 15 knots for several
hours Sunday morning which may build waves to 2 to 4 feet from
Vermilion to Ripley. Likely the highest from Avon to Geneva-on-the-
lake. High pressure then takes control of the region Sunday night
into Monday with light winds. Another weak frontal boundary will
cross the lake on Monday night.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Garnet
NEAR TERM...Garnet
SHORT TERM...MM
LONG TERM...MM
AVIATION...Garnet
MARINE...MM
Hazardous weather outlook, Jun 29, 5:59 AM EDT, 9 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
559 AM EDT Sat Jun 29 2019

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-301000-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
559 AM EDT Sat Jun 29 2019

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Scattered thunderstorms are expected to develop this afternoon.
Thunderstorms will be focused along the lake breeze initially, then
shift south with time into this evening ahead of a cold front.
Thunderstorms today will pose a marginal risk for severe weather with
a few of the strongest thunderstorms producing hail to one inch in
diameter and wind gusts of 50-60 mph. Locally heavy rainfall will
also be possible. Thunderstorms will be strongest between 3 PM and 8
PM.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-301000-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
559 AM EDT Sat Jun 29 2019

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 29, 3:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
325 PM EDT Sat Jun 29 2019

OHZ033-292015-
Mahoning-
325 PM EDT Sat Jun 29 2019

...ISOLATED STRONG THUNDERSTORMS WILL AFFECT MAHONING COUNTY...

At 324 PM EDT, isolated strong thunderstorms were located over
Mahoning County moving southeast at 20 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

LAT...LON 4099 8109 4099 8100 4113 8099 4113 8052
      4090 8052 4090 8082 4093 8083 4093 8089
      4090 8090 4091 8109
TIME...MOT...LOC 1924Z 298DEG 16KT 4102 8071

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:08 PM EDTSevere Thunderstorm WarningCLECuyahoga, Geauga, Lake21 min
Jun 28, 8:42 PM EDTFlash Flood WarningCLEMedina4 hr
Jun 29, 1:28 AM EDTSpecial Weather StatementCLEAshtabula47 min
Jun 29, 1:51 AM EDTSevere Thunderstorm WarningCLEAshtabula39 min
Jun 29, 6:27 AM EDTSpecial Marine WarningCLE93 min
Jun 29, 3:39 PM EDTSpecial Weather StatementCLEMedina, Summit36 min
Jun 29, 4:12 PM EDTSpecial Weather StatementCLEMahoning, Medina, Portage, Summit48 min
Jun 29, 4:30 PM EDTAreal Flood AdvisoryCLEMahoning4 hr
Jun 29, 5:10 PM EDTSpecial Weather StatementCLEMahoning50 min
Jun 29, 5:16 PM EDTFlash Flood WarningCLEMahoning5 hr
Jun 29, 7:06 PM EDTSpecial Weather StatementCLEStark24 min
Jun 29, 2:29 AM EDTSevere Thunderstorm WarningCLECrawford51 min

Nearby

Special Weather Statements in Ohio, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.